Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 294, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 27, 2005, 4:38 PM CDT for Hunt County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2005, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 27, 2005, 5:27 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:37 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 27, 3:37 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SAT AUG 27 2005 .DISCUSSION... ANOTHER OUTFLOW BOUNDARY IS TREKKING SOUTHWARD TOWARD THE I-20 CORRIDOR THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED MAINLY ACROSS THE NORTHERN THIRD... NEAR SEVERAL OUTFLOW BOUNDARIES...AND IN THE EAST IN THE AREA OF DEEPEST MOISTURE. THE FRONTAL BOUNDARY ACROSS OKLAHOMA HAS BECOME MORE DIFFICULT TO ANALYZE THIS AFTERNOON. HOWEVER...WITH THE UPPER RIDGE SHIFTING WESTWARD...UPPER FLOW WILL BECOME MORE NORTHERLY. THIS ALONG WITH THE LARGE SCALE CIRCULATION AFFECTS FROM HURRICANE KATRINA WILL RESULT IN SURFACE FLOW COMING AROUND TO THE NORTHEAST TO NORTH AREAWIDE SUNDAY...AND CONTINUING OUT OF THE NORTH TO NORTHWEST THROUGH MID WEEK. WARM AND DRY WEATHER IS EXPECTED TUESDAY THROUGH THE END OF THE WORKWEEK. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 100 76 96 / 20 20 20 20 WACO, TX 77 100 74 97 / 20 20 20 20 PARIS, TX 75 97 73 93 / 30 20 20 20 DENTON, TX 75 99 73 96 / 20 20 20 20 MCKINNEY, TX 76 99 73 95 / 20 20 20 20 DALLAS, TX 81 100 75 96 / 20 20 20 20 TERRELL, TX 76 99 74 96 / 20 20 20 20 CORSICANA, TX 76 99 73 95 / 20 20 20 20 TEMPLE, TX 75 99 73 95 / 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM SUNDAY FOR TXZ118-TXZ119. && /58
In the hours before
Special weather statement, Aug 27, 1:18 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 118 PM CDT SAT AUG 27 2005 TXZ092-093-271845- COOKE-GRAYSON- 118 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF WHITESBORO...MOVING SOUTHEAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...COLLINSVILLE... DEXTER...DORCHESTER...GAINESVILLE...LINDSAY...MARYSVILLE... MUENSTER...POTTSBORO...WHITESBORO AND WOODBINE. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 2:15 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 215 PM CDT SAT AUG 27 2005 TXZ094-095-271945- FANNIN-LAMAR- 215 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 24 MILES NORTHWEST OF PARIS...MOVING EAST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE POWDERLY AND SUMNER. GUSTY WINDS WILL ALSO AFFECT AREAS NEAR BONHAM AND HONEY GROVE BY 230 PM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 4:06 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT SAT AUG 27 2005 TXZ102-272130- WISE- 406 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTHWEST AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 27, 4:28 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 428 PM CDT SAT AUG 27 2005 TXZ102-272200- WISE- 428 PM CDT SAT AUG 27 2005 ...SIGNIFICANT WEATHER UPDATE... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF BRIDGEPORT...MOVING NORTH AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT AND CHICO. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 26 min |
| Aug 27, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 31 min |
| Aug 27, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.